Discussions that mention vicodin

Pain Management board


Hello all. This is my first time posting on here. I have been seeing a PM dr. and I have been on vicodin for a few weeks now. I see him Monday and we switched to Percocets. I havetaken this on and off before but yesterday I broke out into hives. So I called the dr. office and they took a message and later called me back and said the dr. said to stop taking them, and at the end of the month he can give me something else or just keep my appt on 2/14. Soo....I called back this am becasue I was thinking about this all night, what can I take now? Shouldnt he put me back on the Vicodin instead of leaving me with nothing? And also what about withdrawals? I told this to the receptionist andhe said well you shouldnt have withdrawals. How does he figure? I have been onm Vicodin/Perocoet everyday, a few times a day for months?
Does anyonehave any advise before they call back? I feel the dr. should give me something else for my pain until I see him again in 3 weeks. I dont have a license right now and the office is an hour away so I cant get there anytime soon.
I have had a laminectomy in April, L4L5. Had a Diskogram done 2 months ago with positive results and dont want a fusion at this time.

Thanks all.
Hello all. This is my first time posting on here. I have been seeing a PM dr. and I have been on vicodin for a few weeks now. I see him Monday and we switched to Percocets. I havetaken this on and off before but yesterday I broke out into hives. So I called the dr. office and they took a message and later called me back and said the dr. said to stop taking them, and at the end of the month he can give me something else or just keep my appt on 2/14. Soo....I called back this am becasue I was thinking about this all night, what can I take now? Shouldnt he put me back on the Vicodin instead of leaving me with nothing? And also what about withdrawals? I told this to the receptionist andhe said well you shouldnt have withdrawals. How does he figure? I have been onm Vicodin/Perocoet everyday, a few times a day for months?
Does anyonehave any advise before they call back? I feel the dr. should give me something else for my pain until I see him again in 3 weeks. I dont have a license right now and the office is an hour away so I cant get there anytime soon.
I have had a laminectomy in April, L4L5. Had a Diskogram done 2 months ago with positive results and dont want a fusion at this time.

Thanks all.
Hi Stay, and welcome to the board,
I'm a little unclear about how long you've been on the Vicodin. You said for a couple of weeks and then at the end for a couple of months.

But either way, I don't believe taking either of those drugs a couple of times a day for a few weeks or even for a few months, if you're taking it for pain, is going to make you have withdrawals. It sounds like you're not taking a very high dose, but maybe we need more information.

I've been taking Vicodin for over a year a couple of times a day. Once every 6-8 weeks I stop it completely for about 2 days to help keep my body from getting too used to it, so it won't lose its effectiveness. I've never had any kind of withdrawal symptoms. Even when I was on Percocet, which is a little stronger, and was taking it several times a day for about 5 months, I had no withdrawals when I was switched to the different med.

If you're not getting satisfactory answers from your doctor's office, or if you're just tired of waiting for them to call back, I would call your local pharmacy. The pharmacist can answer these questions for you, and they're usually very happy to share the good education they have.

I agree that it's pretty pitiful that they've left you with nothing to cover your pain! Why did they take you off the Vicodin? Do you have any left that you can take in the interim?

I hope you get some relief! Let us know how it goes.

Emily
Welcome Stay! I'm sorry this happened to you. It could be the specific generic of Percocet that you're allergic to, and not all Percocet generics (and not brand). Also, yes, I think it is reasonable and logical to switch back to the Vicodin, and not be left without. Did he switch you because the Vicodin wasn't strong enough? Could he have upped your dose instead? How much were you taking and what strength? I know, 20 questions.

I think the thing you need to make them understand is YOU'RE STILL IN PAIN!! It has nothing to do with the withdrawal issue, because it's not time to deal with that!! You're in pain, and that's that. You need some medicine that helps. As long as you're in pain, you're going to need meds, and for them to "all of the sudden" tell you to quit taking them is unacceptable. You didn't call them and say, "I'm feeling better, and I no longer need pain meds." You called and said you had broken out into hives...that means, "I still am in pain and therefore NEED meds. Hives has nothing to do with my need for meds." I would raise holy cane until I got a script for something that works!! This is ridiculous. :mad:

I'll be praying for you, and I hope you "stay", because the people on this board are awesome. ;) Let us know how it goes. Girl, stand your ground.
Thank you for your response. I still havent heard anything, and I want to call back. But I feel like a pain. Any suggestions on what I should say, or just ask for the dr. to call me directly and not the receptionist? Why would he think I wouldnt go into withdrawal? I havent had anything for my pain since yesterday am, and feel like hell. Not sure if I am getting sick or just starting to withdrawal ya know. I am so frustrated. I am in pain and need something. But why would he say I would have to wait until the RX ran out, I guess days wise, even though I am not taking them. I was taking Vicodin HP and it wasnt helping much, so I thought switching would be a good idea, aparently not.
Anyother suggestions if I call back? Thanks!!!